Alert archive / Minnesota / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 75, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at May 30, 2022, 1:36 PM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 1:36 PM CDT (18:36 UTC)
- Expired
- May 30, 2022, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:30 AM CDT, 7 hours 6 minutes earlier.
Area forecast discussion, May 30, 6:30 AM CDT, 7 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 630 AM CDT Mon May 30 2022 .UPDATE... Issued at 629 AM CDT Mon May 30 2022 See the updated aviation discussion below. && .SHORT TERM...(Today and Tonight) Issued at 432 AM CDT Mon May 30 2022 The overnight MCV continues to gradually track out of the area this morning. The overall severe threat continues to diminish with time. Still monitoring precipitation amounts over the next few hours however. Portions of the southeast CWA have QPEs running around 2 to 2.5 inches. Flooding threat overall is low, but worth watching. Attention then turns to the severe weather threat for this afternoon. Still expecting the development of the potent closed low system which quickly tracks into the northern plains. A strong jet rounding the base of the low will help support impressive amounts of bulk shear. In fact 0-6km bulk shear values are topping out over 70 kts. Which does introduce the question as to whether or not the shear will be too strong relative to the cold pool to sustain supercellular storms. ML CAPE values are still progged in the 1000- 2000 J/KG east of the surface trough by the early afternoon hours. Also impressive low level shear with a southeast to east surface wind resulting in favorable curved hodographs. Despite strong shear, current thinking is the overall setup should support supercellular development, but could also evolve into a line of storms with time. All severe threats are possible, including tornadoes and the SPC moderate risk has been expanded to cover more of our northeastern CWA. This includes a 15% hatched tornado probability. While left over convective debris could have some influence on instability today, not currently thinking it will be a deal breaker. With the strong forcing storms may initiate as soon as 18Z. The system quickly moves northeast by this evening placing us on the cool side/right pressure gradient of the low. Additional showers and thunderstorms are likely and gusty northwest winds are expected, along with much cooler temperatures. .LONG TERM...(Tuesday through Sunday) Issued at 432 AM CDT Mon May 30 2022 Upper low cut off in southern Canada means more or less zonal steering flow with some weak troughiness over the area, but for the most part the result is mostly dry conditions with slightly below normal temperatures and off and on breezy days - so otherwise it should be uneventful for much of the remainder of the work week. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning) Issued at 629 AM CDT Mon May 30 2022 Terminals KABR,KATY,KPIR,KMBG Low pressure moving up through the area today will generate strong storms for KABR/KATY with a mix of MVFR CIGS. Weaker convection, and slightly higher CIGS are expected for KMBG/KPIR. Eventually it looks like MVFR/potentially IFR CIGS will move in late in the TAF period as winds come around to the west-northwest. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Serr SHORT TERM...Serr LONG TERM...Connelly AVIATION...Serr
Hazardous weather outlook, May 30, 4:40 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 440 AM CDT Mon May 30 2022 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-310945- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 440 AM CDT Mon May 30 2022 /340 AM MDT Mon May 30 2022/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. A significant severe storm threat exists today, especially along and east of the James River Valley. Storms will likely develop by early afternoon and pose a severe threat through through mid to late afternoon. Supercells and all forms of severe weather can be expected. This includes hail larger than golf balls, winds in excess of 70 mph and multiple tornadoes. Storms will be moving very fast. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed.
In the hours before
Local storm report, May 30, 12:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1250 PM CDT MON MAY 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 W HAYTI 44.66N 97.27W
05/30/2022 E0.70 INCH HAMLIN SD TRAINED SPOTTER
RADAR ESTIMATED TIME.
&&
SDLocal storm report, May 30, 12:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1257 PM CDT MON MAY 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 WNW LAKE NORDEN 44.60N 97.26W
05/30/2022 M1.00 INCH HAMLIN SD TRAINED SPOTTER
&&
SDLocal storm report, May 30, 1:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
127 PM CDT MON MAY 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL HAZEL 44.76N 97.38W
05/30/2022 M1.00 INCH HAMLIN SD TRAINED SPOTTER
&&
SDThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:32 PM CDT | Severe Thunderstorm Warning | ABR | Lyman | 28 min |
| May 30, 12:18 AM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 27 min |
| May 30, 12:37 AM CDT | Severe Thunderstorm Warning | ABR | Deuel | 38 min |
| May 30, 1:14 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 46 min |
| May 30, 1:36 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 39 min |
| May 30, 1:40 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant, Roberts | 35 min |
| May 30, 2:15 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Day, Roberts | 45 min |
| May 30, 2:17 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Hamlin | 21 min |
| May 30, 12:26 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Hamlin | 23 min |
| May 30, 1:06 PM CDT | Flood Watch | ABR | Clark, Codington, Day, Deuel, Grant, Hamlin and 2 more | 9 hr |
| May 30, 1:12 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 33 min |
| May 30, 1:55 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 28 min |
| May 30, 2:06 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Day, Grant, Hamlin, Roberts | 39 min |
| May 30, 2:36 PM CDT | Tornado Warning | ABR | Codington, Deuel, Grant, Hamlin | 24 min |
| May 30, 2:41 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 34 min |
| May 30, 2:42 PM CDT | Flash Flood Warning | ABR | Codington, Hamlin | 4 hr |
| May 30, 2:55 PM CDT | Tornado Warning | ABR | Deuel, Grant | 35 min |
| May 30, 3:07 PM CDT | Tornado Warning | ABR | Grant, Roberts | 23 min |
| May 30, 3:14 PM CDT | Tornado Warning | ABR | Grant, Roberts | 31 min |
| May 30, 3:17 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 28 min |
| May 30, 3:26 PM CDT | Wind Advisory | ABR | Campbell, Corson, Day, Dewey, Grant, Hughes and 7 more | 22 hr |
| May 30, 3:43 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 32 min |
| May 30, 3:45 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 30 min |
| May 30, 5:08 PM CDT | Areal Flood Warning | ABR | Codington, Grant, Roberts | 9 hr |
| May 30, 6:45 PM CDT | Areal Flood Warning | ABR | Codington, Hamlin | 6 hr |
| May 30, 6:55 PM CDT | Special Weather Statement | ABR | Deuel | 20 min |
| May 30, 1:53 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 22 min |
| May 30, 3:04 PM CDT | Severe Thunderstorm Warning | ABR | Big Stone, Traverse | 26 min |
| May 30, 3:31 PM CDT | Tornado Warning | ABR | Big Stone | 19 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.